MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC SM FRAG INST & IMPLANT SET LID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PERI-LOC SM FRAG INST & IMPLANT SET LID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71170660
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the peri-loc small fragment instrument & implant set lid coating is coming off.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.(b)(4).

Brand Name
PERI-LOC SM FRAG INST & IMPLANT SET LID
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10332101
Report Number1020279-2020-03533
Device Sequence Number13690975
Product Code LXH
UDI-Device Identifier00885556015933
UDI-Public00885556015933
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71170660
Device Catalogue Number71170660
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1